# SDR N3XR2018041300001

- Difficulty date: April 12, 2018
- Submitted: April 13, 2018
- Operation: General aviation
- Filed by: Embry-Riddle Aeronautical University Inc, repair station N3XR816N
- Aircraft: N312ER
- Make and model: Diamon DA 42 NG
- Aircraft serial: 42N213
- Aircraft time: 1,116 hours
- Engine: Austro E4
- Engine time: 1,116 hours
- System (JASC): 6114 · Propeller Hub Section
- Part: Hub
- Part number: E4A73000203030
- Condition: Cracked
- Location: Rt Propeller
- Part time: 1,116 hours
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING LINE MX THE TECHNICIAN MOVED THE PROPELLER AND HEARD AN UNUSUAL SOUND. DUE TO THE NATURE OF THE SOUND IT WAS DECIDED TO REMOVE THE GEARBOX AND INSPECT THE DRIVE TRAIN FOR DISCREPANCIES. THE HUB (P/N-E4A-73-000-203-030) WAS FOUND TO HAVE ALL OF THE "SPOKES" CONNECTING IT TO THE SPLINE DRIVE CENTER, TO BE CRACKED THROUGH, ALLOWING THE "SPLINED CENTER" TO HAVE RELATIVE MOVEMENT TO THE OUTER PORTION OF THE HUB. THE FAILURE OF THIS PART WOULD CAUSE THE PROPELLER TO BE DISCONNECTED FROM THE ENGINE CRANKSHAFT.
